Hi debimum, I guess it would really depend on exactly what kind of pain your having in your left side. I have MS and have back spasms that vary from a slow cramping when they start to a tight jabbing which can spread up my neck and down my right leg. They do get so bad where they can knock the air out of my lungs. For this I take Zanaflex (a muscle relaxer) that is designed for people with spinal injuries and MS on a daily basis and PRN (extra) when needed.
I have had Solu-medrol infusions via IV for my MS flairs but have always had very bad reactions to it so I no longer take them and just ride out the flairs and since I am in secondary progressive stage anyway, I dont get so many flairs anymore. As for the steroid shots your refering to I think it may be Cortisone Injections perhaps and these are usually administered for those who have had an injury of their muscles or joint. I used to get Cortisone Injections done in my knees and they hurt. I am not so sure about doing them in muscles though...
You may try to isolate where the pain is coming from and see your primary care doctor about it. It is possible you pulled a muscle or have injured your back in some way. Also, maybe have a slipped disk that can cause lots of pain and discomfort. Please do let us know how it goes....My thoughts are with you
Moderator: Heart & Cardiovascular Disease